|Diagnosed 5 years ago...still feel awful!
Jun 2, 2010
I was diagnosed 5 years ago while in the hospital suffering from PCP. My viral load was approaching 100,000, and my cd4 count a not very robust 27. I had been tested for hiv 5 years earlier, and the results were negative. It appears I progressed to AIDS in less than 5 years. I have been on a variety of hiv meds since then, but deal with the full gamut of side effects. My cd4 count has rebounded to the 350 range, my hiv remains undetectable, but my quality of life is not very good. I suffer from daily headaches, double vision, nausea, vomiting, acid reflux, loose stools, insomnia, lightheadedness and dizziness, all on a daily basis....other than that I feel super! My energy level is very low, I get exhausted very easily. The double vision has caused me to turn in my drivers license and stop driving. Although recent studies seem to indicate I could live a fairly normal lifespan, it certainly doesn't feel like I have 30 years left! I am 49 years old. I have been to a variety of doctors, gotten second and third opinions, and the overall consensus seems to be that I am dealing with symptoms and side effects similar to those encountered in the 1990's rather than what most people deal with today. Is there any hope? What else can I do? Based on the information given, what is my chance of a normal lifespan?
Response from Dr. Henry
An evaluation for other causes of your symptoms (low hormone levels, vitamin D deficiency, stress, depression) may be helpful. Looking at the central nervous system penetration of your HIV drugs may be important in some cases. Working with a good primary care doctor or HIV specialist on each of your symptoms to provide some relief and positive direction to your health. HIV+ persons with undetectable levels of virus and good CD4 counts (>> 350) generally have a long life expectancy from AIDS perspective but can still have HIV-related problems (particularly if CD4 count << 500). Exercise and diet are also important life style factors to focus on for overall health picture. KH
HIV, on stoktrin /Truvada and pregnant
Taking 5% alcohol beers
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- How Long Does Chlamydia Last After Treatment?
- Do Headaches Indicate HIV Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.